Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 111, NWS Charleston, SC

July 30, 2005Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2005, 7:38 PM EDT for Tattnall County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2005, 7:38 PM EDT (23:38 UTC)
Expired
Jul 30, 2005, 8:15 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 302338
SVRCHS
GAC267-310015-
/O.NEW.KCHS.SV.W.0111.050730T2338Z-050731T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT SAT JUL 30 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA

* UNTIL 815 PM EDT

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GLENNVILLE TO MENDES...OR ALONG
  A LINE EXTENDING FROM 15 MILES SOUTH OF CLAXTON TO 10 MILES
  SOUTHEAST OF REIDSVILLE...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  GLENNVILLE...
  MENDES...
  MIDWAY...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3203 8180 3211 8211 3188 8202 3187 8192

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:25 PM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 30, 2:25 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT SAT JUL 30 2005

.SHORT TERM /TONIGHT THROUGH MONDAY/...
PATTERN TO BE DOMINATED BY DEEP TROPICAL MOISTURE AND A STALLED OUT
BOUNDARY THROUGH THE PERIOD.

MAJORITY OF CURRENT CONVECTIVE ACTIVITY OCCURRING FAIRLY FAR INLAND
AND AS THE SEAS BREEZE CONTINUES TO ADVANCE INLAND...BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND
THIS EVENING IS WELL INLAND....WILL CONTINUE WITH LIKELY POPS FOR
THIS AREA. THEN OVERNIGHT EXPECT MOST OF CONVECTIVE ACTIVITY OVER
LAND TO DISSIPATE WHILE NOCTURNAL CONVECTION DEVELOPS OVER THE
WATERS. HIGHEST POPS LATER TONIGHT AND SUNDAY MORNING WILL BE OVER
THE WATER AND IMMEDIATE COASTAL AREAS. ON SUNDAY...HAVE RAISED POPS
TO LIKELY FOR INLAND AREAS AS CONVECTION AGAIN REDEVELOPS OVER THE
LAND. LOWEST CHANCES FOR PRECIPITATION DURING THIS PERIOD IS AT AREA
BEACHES DURING THE AFTERNOON AND EVENING HOURS. CLOUDS AND
PRECIPITATION TO KEEP HIGH TEMPERATURES SLIGHTLY BELOW SEASONAL
NORMS. SOME LOCALLY HEAVY RAINS ARE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WEAK FRONTAL TROF/BOUNDARY EXPECTED TO REMAIN ACROSS OR VERY NEAR MY
COUNTY WARNING THROUGH MOST IF NOT ALL OF THIS PERIOD. PRECIPITAL
WATER VALUES ARE EXPECTED TO DROP SOMEWHAT DURING THIS PERIOD AND AS
A RESULT EXPECT PRECIPITATION CHANCES BOTH OVER LAND AND OVER THE
WATER TO DROP TO MORE TYPICAL LEVELS BY THE END OF THE WEEK. IN
ADDITION...HIGHS SHOULD CLIMB BACK TO NEAR SEASONAL VALUES BY THE
MIDDLE OR END OF THE WEEK.

&&

.MARINE...FEW CHANGES TO ONGOING THINKING. INVERTED PRE-FNTL SFC
TROF WILL REMAIN OVR THE WATERS THROUGH SUN...KEEPING WINDS SLY...
THEN DISSIPATE WHILE THE WEAK FNT APCHS THE WATERS. FNT WILL THEN
SETTLE DOWN INVOF THE MARINE AREA AND ALLOW A MORE PERSISTENT
ONSHORE FLOW THRU THE MIDDLE OF NEXT WEEK. WIND SPEEDS WILL REMAIN
AOB 15 KT AND SEAS AOB 4 FT.
&&

.AVIATION...CONVECTION AGAIN THE MAIN PROBLEM...BUT KCHS IS SEEING
THE ACTION TDA AS OPPOSED TO KSAV WHICH SAW IT YDA. TSRA ALREADY
OCCURRED AT KCHS AND WITH TSTM ACTIVITY SW OF THE AIRPORT WILL
CONTINUE TSRA MENTION THRU 30/20Z. OTHERWISE...WILL LOOK FOR
DIURNALLY DRIVEN ACTIVITY TO SETTLE DOWN SHORTLY AFTER DARK BUT WILL
BE FOLLOWED BY CONVECTION OVR THE COASTAL WATERS THAT MAY MOVE
INLAND. KCHS HAS THE BETTER SHOT SO WILL MAINTAIN CB MENTION AFTER
31/07Z. MVFR VSBYS CONTINUE TO BE POSSIBLE OVRNGT...FOLLOWED BY MORE
CONVECTION TMRW.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
MARINE...NONE.

&&

MTE/JPC
Hazardous weather outlook, Jul 30, 6:06 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT SAT JUL 30 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-311000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
606 PM EDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.THUNDERSTORMS...A FEW STRONG THUNDERSTORMS WILL OCCUR ACROSS THE
AREA EARLY TONIGHT...ESPECIALLY IN CHARLESTON AND BERKELEY
COUNTIES...AS WELL AS IN EXTREME SOUTHEAST GEORGIA. FREQUENT
LIGHTNING... LOCALIZED GUSTY WINDS...VERY HEAVY RAINS AND SMALL HAIL
CAN BE EXPECTED WITH SOME OF THESE STORMS. THERE IS ALSO A SMALL
CHANCE OF WIND GUSTS PAST 60 MPH AND LARGE HAIL IN ONE OR TWO OF THE
STORMS.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH
RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS
EACH AFTERNOON AND EVENING ACROSS THE AREA. FREQUENT
LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINS WITH BE THE MOST
SIGNIFICANT HAZARDS.

.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS MCINTOSH...LONG AND
LIBERTY COUNTIES EARLY TONIGHT.

33

In the hours before

Special weather statement, Jul 30, 5:51 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT SAT JUL 30 2005

GAZ099-100-114-115-302230-
BULLOCH-CANDLER-EVANS-TATTNALL-
551 PM EDT SAT JUL 30 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 630 PM EDT...

AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM ADABELLE TO BELLVILLE TO 4
MILES NORTHWEST OF REIDSVILLE...OR FROM 9 MILES NORTH OF CLAXTON TO
4 MILES WEST OF CLAXTON TO 4 MILES NORTHWEST OF REIDSVILLE...AND
MOVING LITTLE.

THIS CLUSTER OF STRONG THUNDERSTORMS...AND OTHERS THAT WILL
DEVELOP...WILL AFFECT AREAS IN AND AROUND UNION...UNDINE...
SHAMROCK...PULASKI...PARISH...ALINE...METTER...MANASSAS...
EXCELSIOR...CLAXTON...COLLINS AND COBBTOWN THROUGH 630 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.

33
Special weather statement, Jul 30, 6:24 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SAT JUL 30 2005

GAZ114-115-302300-
EVANS-TATTNALL-
624 PM EDT SAT JUL 30 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 700 PM EDT...

AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES EAST OF DAISY TO 3
MILES NORTHEAST OF HUGHLAND...OR FROM 7 MILES EAST OF CLAXTON TO 5
MILES EAST OF REIDSVILLE...MOVING LITTLE.STATIONARY.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MIDWAY...MENDES...JENNIE...HUGHLAND...DANIELS...BAY BRANCH...
UNDINE...MANASSAS...HAGAN AND EDNA THROUGH 700 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.

33
Special weather statement, Jul 30, 6:36 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SAT JUL 30 2005

GAZ137-302330-
LONG-
636 PM EDT SAT JUL 30 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 730 PM EDT...

AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS JUST SOUTH OF THE ALTAMAHA RIVER...MOVING
NORTH NEAR 15 MPH. MEANWHILE...A BOUNDARY FROM THUNDERSTORMS NEAR
CLAXTON AND DENMARK IS PROGRESSING SOUTH. AS THESE TWO AREAS MERGE
THIS EVENING ACROSS LONG COUNTY THE POTENTIAL EXISTS FOR STRONG
THUNDERSTORMS.

SOME LOCATIONS THAT CAN EXPECT THE STRONG THUNDERSTORMS
INCLUDE...NOBLE...BEARDS CREEK...DONALD...WEFANIE...LUDOWICI...
ELIM AND AIMAR THROUGH 730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.

33
Special weather statement, Jul 30, 6:42 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT SAT JUL 30 2005

GAZ138>141-302330-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
642 PM EDT SAT JUL 30 2005

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 730 PM EDT...

AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...FROM 8 MILES WEST OF COX TO 11
MILES SOUTH OF DARIEN...MOVING NORTH AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
COX...DARIEN...EULONIA...RIDGEVILLE...ASHINTILLY...TOWNSEND...
ARDICK...SAPELO ISLAND...MERIDIAN...HUXFORD...HALFMOON LANDING AND
CARNIGAN THROUGH 730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.

33
Special weather statement, Jul 30, 6:50 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT SAT JUL 30 2005

GAZ114-115-302330-
EVANS-TATTNALL-
650 PM EDT SAT JUL 30 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 730 PM EDT...

AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS OVER MUCH OF EVANS COUNTY AND PARTS
OF TATTNALL COUNTY. STORMS WERE MOVING IN SEVERAL DIFFERENT
DIRECTIONS AT THIS TIME.

IF YOU ARE IN EITHER OF THESE COUNTIES THIS EVENING EXPECT STRONG
THUNDERSTORMS...ESPECIALLY IF YOU ARE IN AND AROUND GLENNVILLE...
MIDWAY...FIVE POINTS...UNDINE...TISON...MENDES...MANASSAS...
LYNN...HUGHLAND...CLAXTON AND HAGAN THROUGH 730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.

MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.

33
Special weather statement, Jul 30, 7:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT SAT JUL 30 2005

GAZ114-137-138-140-141-310015-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL-
726 PM EDT SAT JUL 30 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY...
MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 815 PM EDT...

AT 726 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS...FROM 13 MILES SOUTH
OF REIDSVILLE TO 2 MILES NORTHEAST OF LUDOWICI TO 9 MILES NORTH OF
DARIEN...MOVING NORTH AT 15 MPH.

THESE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND WEFANIE...VALONA...TOWNSEND...SAPELO ISLAND...RACCOON
BLUFF...NOBLE...MERIDIAN...ALLENHURST...LUDOWICI...HUXFORD AND FIVE
POINTS THROUGH 815 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:59 PM EDTSpecial Marine WarningCHS91 min
Jul 30, 6:59 AM EDTSpecial Marine WarningCHS91 min
Jul 30, 8:33 AM EDTSpecial Marine WarningCHS87 min
Jul 30, 7:04 PM EDTMarine Weather StatementCHS56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.